New York, 2005

Damaging Wind in New York, June 13, 2005

June 13, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 13, 1:21 PM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 13, 1:21 PM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT MON JUN 13 2005

.SHORT TERM (TONITE - WEDNESDAY)...
ACTIVE WX LIKELY OVER THE NEXT 2 DAYS. REMNANT S/WV OF TS ARLENE
MAKING THE TURN AROUND THE TOP OF THE RIDGE OVER NRN OH THIS
AFTERNOON WITH TROF AXIS FIRING TSTMS IN WRN NY-PA. 12Z MODELS
HANDLING SITN PRETTY WELL...ESPLY NAM. AS TROF APCHS AND BREAKS A
SMALL SUBS INVERSION BTWN 850-700 MB...WERE LOOKING FOR CONTD
DEVELOPMENT OF TSRA WITHIN MODERATELY UNSTABLE ATMOS...WITH STORMS
MOVG ACROSS CWA LATE THIS AFTERNOON THROUGH THE EVENING. BULK OF ANY
TROPICAL RAIN NOW OVER MI IS PROGGED TO BE ON NRN PERIPHERY OF VORT
WHICH WL TRACK OVER SRN CAN/XTRM NRN NY TONITE. LESS COVERAGE
FURTHER SOUTH. MAY SEE HALF-THREE QUARTER INCH RAIN NORTHERN AREAS.
WSPDS STILL WEAK...BUT FASTER THAN PREV DAYS WHICH SHOULD HELP TO
KEEP STORMS MOVING. STILL...CONVECTIVE POTENTIAL LEANS MORE WITH
FLASH FLOODING THAN SVR...ALTHOUGH DRY PUNCH COMING ACROSS ALOFT
COULD HELP ENHANCE THE STRONGEST STORMS WITH WIND GUST POTNL THIS
EVE.

AFTER PASSAGE OF TROF LATE TONIGHT...HEIGHTS BUILD QUICKLY OVER THE
AREA AHEAD OF CUTOFF LOW MOVING OUT OF NRN PLAINS. WILL LINGER A FEW
SHOWERS UP NORTH EARLY...THEN CONTINUE TO KEEP FCST AREA MAINLY RAIN
FREE FOR TUESDAY. THEN APCHG FRONTAL SYSTEM AND DIGGING UPR LOW WILL
BRING YET ANOTHER ROUND OF CONVECTIVE ACTIVITY TUESDAY EVENING WITH
MORE SHOWERS UNDER THE UPR LOW FOR WEDNESDAY. NAM STRONGLY
SUGGESTING A LINE OF PRE-FRONTAL TSTMS DVLPG TUES EVENING OVER WRN
NY-OH ON THE NOSE OF LLVL JET...WHICH MOVES ACROSS THE REGION TUES
NITE. GFS/NGM SHOW HINTS OF THIS...AND I THINK IT PLAUSIBLE. WILL UP
POPS TUES NITE AND WEDS. THERE MAY BE A BREAK WEDS MORNING AFTER ANY
LINGERING NOCTURNAL CONVECTION...BEFORE BULK OF UPR TROF ARRIVES IN
THE AFTERNOON WITH MORE SUSTAINED PRECIP. TOO FAR OUT IN AN UNSTABLE
PATTERN TO GET THAT SPECIFIC...SO AT THIS POINT...WILL BROAD BRUSH
THE DAY WITH SHRA OR TSRA.

MODEL TEMPERATURE GUIDANCE FITTING WITH 850-925 MB T PROGS FOR THE
MOST PART...ALTHOUGH GFS MAV LOOKS ON THE COOL SIDE. WILL LEAN WITH
WARMER FWC/MET BLEND WHICH CONTINUES TO GIVE READINGS WELL INTO
80S-NR 90 TUES...AND SLIGHT COOL DOWN TO LOWER 80S WEDS. -JAB
&&

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...
COOLER LESS HUMID AIRMASS TO MOVE INTO CWA BEHIND SFC LOW THURSDAY.
THIS WILL MOVE SLOWLY EAST INTO THE WEEKEND. UL LOW OR TROF FOLLOWS
SFC LOW. THE QUESTION AND DISCREPANCY IS HOW MUCH ENERGY CLOSES OFF
AND MOVES SOUTH LATE THIS WEEK. THIS UL LOW WILL HELP WRAPAROUND
MOISTURE AND SECONDARY TROF FRIDAY. MODELS NOT AGREEING HOW STRONG
UL LOW WILL BE AND SET UP FOR THE WEEKEND. WILL GO TOWARD PREVIOUS
FORECAST AND HPC TO KEEP IT DRY SATURDAY ON AS CANADIAN HIGH BUILDS
SE INTO NE US. -TAC
&&

.AVIATION (13/18Z - 14/18Z)...
VFR CONDITIONS TO DETEORATE LATER THIS AFTERNOON IN TS THAT ARE
STARTING TO GET GOING IN WRN NY AND CENTRAL PA. THESE SHOWERS AND TS
ARE MOVING INTO A HEATED MORE UNSTABLE ATMOSPHERE.  ALSO HELPED BY A
SHORT WAVE. TONIGHT UNDER UL CIRCULATION ASSOCIATED WITH REMNANTS OF
ARLENE CIGS TO GO TO IFR IN A FEW PLACES WITH MVFR REST. VSBYS TO
MOSTLY MVFR. TUESDAY AFTER SUNRISE WINDS TO GO ABOVE 10KTS AND
HIGHER GUSTS. THIS WILL BREAK UP THE CLOUDS BRINGING VFR CONDITIONS
BY AFTERNOON. -TAC
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 13, 2:55 AM EST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 AM EDT MON JUN 13 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-140900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
355 AM EDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SHOWERS AND THOWERSTORMS ARE LIKELY TODAY, ESPECIALLY THIS AFTERNOON
INTO THE EVENING HOURS. THE STORMS WILL PRODUCE HEAVY RAIN. AN
ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 13, 1:14 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
214 PM EDT MON JUN 13 2005

NYZ022-131945-
STEUBEN NY-
214 PM EDT MON JUN 13 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN STEUBEN
COUNTY...

* AT 212 PM EDT...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING
STRONG GUSTY WIND...AND VERY HEAVY RAIN...WERE LOCATED ALONG A
LINE EXTENDING FROM EXTENDING FROM 23 MILES NORTH OF OLEAN TO 9
MILES SOUTH OF WELLSVILLE...AND MOVING NORTHEAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WEST GREENWOOD AT 300 PM EDT
  HARTSVILLE AT 310 PM EDT
  HORNELL AND ARKPORT AT 330 PM EDT
  CAMERON...HOWARD AND WAYLAND AT 340 PM EDT

THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND
BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY.
THE HEAVY RAIN COULD CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR
PONDING OF WATER ON ROADWAYS.

LAT...LON 4242 7841 4185 7804 4231 7728 4288 7764
Special weather statement, Jun 13, 2:53 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT MON JUN 13 2005

NYZ016-017-132100-
CAYUGA NY-SENECA NY-
353 PM EDT MON JUN 13 2005

...STRONG THUNDERSTORM WILL BE MOVING THROUGH NORTHERN SENECA
COUNTY...

* AT 400 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
CANANDAIGUA...AND MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SENECA FALLS AT 440 PM EDT
  MONTEZUMA AT 450 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND
BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY.
THE HEAVY RAIN MAY CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR
PONDING OF WATER ON ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM.

LAT...LON 4288 7761 4272 7751 4298 7650 4323 7664

JFC
Special weather statement, Jun 13, 5:12 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
612 PM EDT MON JUN 13 2005

NYZ015-016-022-023-025-132315-
SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-YATES NY-
612 PM EDT MON JUN 13 2005

...LINE OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH THE KEUKA
LAKE THE AREA...

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST
  OF GENESEO TO 11 MILES WEST OF WATKINS GLEN...AND MOVING NORTHEAST
  AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  ITALY HILL AT 625 PM EDT
  WATKINS GLEN AT 635 PM EDT

THESS STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND
BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY.
THE HEAVY RAIN MAY CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR
PONDING OF WATER ON ROADWAYS. ALSO...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS.

LAT...LON 4271 7773 4224 7707 4250 7639 4297 7705

The radar

The Binghamton radar (KBGM), 119 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yates

When
June 13, 5:40 PM EST to 5:55 PM EST
Where
Yates County, Middlesex
Measured
55 kt (63 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
42.700, -77.267

Thunderstorm winds downed numerous trees, wires, and utility poles. One tree fell on a house injuring a person inside.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458757.